Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Kidney Infection Vent
Watch this 
View More Posts Ignore
Just here to vent a little. Just as the plaquenil started working and I had more energy, now I'm hit with upper respiratory infection and now kidney infection on top. How is it possible to win with lupus when our only treatment is to lower the immune system to get infections? I'm starting to think I was better off with nonfunctional arthritic hands and pain. Ugh!
Posted on 01/03/13, 05:18 pm
7 Replies Add Your Reply
Reminder: This is a support group for Lupus. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 01/03/13  6:33pm
" Stay strong girl, I just got out of the hospital a few days ago for a severe kidney infection as well. I had to be on IV antibiotics then they sent me home and I'm on oral antibiotics for 10 days. LUPUS SUCKS!!!!!! I hope you start feeling better. "
View More Posts Ignore
Reply #2 - 01/03/13  11:09pm
" I also have a kidney infection too.. it SUCKS "
View More Posts Ignore
Reply #3 - 01/07/13  8:46am
" That is the problem with SLE/MCTD.
We are forced to weigh-up how advantageous those (limited) medications are for us but mainly we have to weigh-up how much our already frail body is able to take those heavy treatments/medications without attacking other organs.

I am in a situation that I suffer from end stage kidney failure, but because of my drug-intolerance I am still unable to take any medication to assist me in flare-ups etc., so unfortunately I am forced to take flare-ups as they come without medication and I am forced to make the best of the situation, however bad it is when it comes along.

Fortunately I am still here and fortunately my kidneys have stayed in end stage kidney fialure with a function of 10-12 % for many years now. (I was told in August 2006 that I had only 6 months to go until dialysis, but I am still without dialysis and my two little fighters keep going.
I wish you the best and first of all I hopw you get that kidney infection out of the way as soon as possible and I wish you good luck with it.
Best wishes and good luck from Kristina. "
View More Posts Ignore
Reply #4 - 01/07/13  11:25am
" P.S.
I have of course tried in the past all the available anti-inflammatory medications, bu me allergies and the side-effects were so terrible that treatment had to be stopped straight away

One anti-inflammatory medication even attacked my liver to such an extend that within one week of taking this medication my blood tests were so bad that the anti-inflammatory pills had to be stopped immediately to stop my allergic reaction and the side-effects of it. (Before taking that anti-inflammatory medication I never had any issue with my liver at all and after stopping the anti-inflammatory medication my liver function became completely normal again. That is just one example of my drug-intolerance and my allergies to SLE-MCTD anti-inflammatory medications.

Another very important point for me is the fact that I have known other SLE/MCTD ladies and when observing their well-being whilst they were given anti-inflammatory medication I did notice their deterioration of body and mind.

I did also notice that ladies who took cortico-steroid-medication for their constant flare-ups needed - after a while of taking them - more and more of cortico-steroids, as a result of taking them for a longer time because the flare-up lastd longerm up to one or two years. At the same time they became more and more fat to the point where they appeared very depressed and obese as well. But unfortunately they were unable to stop over-dosing themselves with cortico-steroids because their bodies also became used to their taking cortico-osteroids every day of the week every year.

They found clever ways to get more and more of these cortico-steroids and their doctors must have noticed this, but they did not care. Whilst these ladies were in such a "devil circle" their intellectual well being deteriorated very quickly as well and that was very sad because they were even considered as being "ga ga" and "not quite there" even so they had a degree and had originally studied at University. But these cortico-steroid medications seem to have done something to their thinking to make it deteriorate and as result they were even left alone by their partners and became very isolated. I feel very sorry for them.

I felt very sorry for them and it shook me very much to observe their deterioration not only with their body but with their intellect as well.

I know it seems to be a tabu, but I would like to know if other SLE/MCTD ladies have observed such side-effects as well?

I do hope with all my heart that one day doctors find medication fro us that does not make our body, our soul and our intellect deteriorate and until then I must stay off all available SLE/MCTD medication in the hope I shall survive all the flare-ups as they come and when they appear and hopefully I survive them in the future as well.
Good luck from Kristina and all the best. "
View More Posts Ignore
Reply #5 - 01/10/13  7:36am
" Yeah, I can't take steroids anymore either. Prednisone is totally out of the question, and even medrol makes me loopy and can't sleep. My eye doctor and rhuemy also told me I cannot take steroids anymore. "
View More Posts Ignore
Reply #6 - 01/10/13  2:14pm
" Hi Pandora, not suprised about the medrol, it's more potent than prednisone. medrol(methylprednisolone) 4mg = prednisone 5mg. It's the only steroid my rheumatologist uses. I'm in the same situation as you. Was told no more oral steroids because the side effects are worse than with shots. After just a year of oral treatment, it caused low bone density and the myopathy side effect. If I do flare up (which is relatively rare now), I can go in and get a shot in the hip. Yes, medrol can be overstimulating. When there is a flare-up, I don't care anymore as long as it makes the pain and inflammation go away. Also, I've been on imuran and plaquenil for two years now and it wasn't until just this last autumn I started getting recurrent infections in my eyes and nasal herpes. That lasted for a couple of months then went away. I was told they might try to reduce one of my meds after my next appt. in Feb. because of this. It is frustrating. These medications have worked very well for the lupus, but if I'm exposed to kids running around or touch a dirty door handle at the mall, look out! Like you, my immune system has been swinging back and forth like a pendulum. The holidays are over now, so I don't feel quite so guilty is saying "no" and getting rest and balance back. Take care, Crystal "
View More Posts Ignore
Reply #7 - 01/12/13  9:19am
" Thank you for your honest thoughts, Pandora, Crystal and hellodian, it is very much appreciated.

It just goes to show that every MCTD/SLE patient reacts differently to the few available treatments and perhaps that is why doctors often appear confused as how to treat an SLE/MCTD patient in a flare-up.

Taking into account our drug intolerances and allergies that may also be the reason why there are so few medical options available for us to be treated.

I have noticed though, that it is helpful that I am on a very healthy easy digestible vegetarian diet, exactly the right weight and I am going for regular walks/exercises. It assists me a lot to survive and deal with these diseases.

Take care and good luck from Kristina, "

Add Your Reply
Advertisement


More From Around the Web